Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 28, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 22, 2013, 1:39 PM EDT for 4 counties in New York. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2013, 1:39 PM EDT (17:39 UTC)
- Expired
- May 22, 2013, 2:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Albany County, NY, Montgomery County, NY, Schenectady County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 40 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 1:59 PM EDT | TSTM WND DMG | Richmondville, NY | 2 TREES DOWN... ONE ON SUMMIT ST AND ANOTHER ON BROOKER HOLLOW RD. |
| May 22, 2:00 PM EDT | TSTM WND DMG | Warnerville, NY | 2 OR MORE TREES DOWN AND SHINGLES BLOWN OFF ROOF |
| May 22, 2:05 PM EDT | TSTM WND DMG | W Delanson, NY | TRACTOR TRAILER BLOWN OVER ON INTERSTATE 88 |
| May 22, 2:28 PM EDT | TSTM WND DMG | Charleston, NY | TREE DOWN ON WIRES BLOCKING THE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:58 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
335
WUUS51 KALY 221739
SVRALY
NYC001-057-093-095-221845-
/O.NEW.KALY.SV.W.0028.130522T1739Z-130522T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
139 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
SOUTHWESTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF COBLESKILL...
SOUTH CENTRAL MONTGOMERY COUNTY IN EASTERN NEW YORK...
* UNTIL 245 PM EDT
* AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF JEFFERSON...OR NEAR DAVENPORT...AND MOVING EAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JEFFERSON BY 155 PM EDT...
SUMMIT BY 200 PM EDT...
RICHMONDVILLE BY 210 PM EDT...
BREAKABEEN BY 220 PM EDT...
MIDDLEBURGH BY 230 PM EDT...
SCHOHARIE AND CENTRAL BRIDGE BY 235 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4256 7468 4262 7464 4274 7467 4292 7424
4245 7405 4237 7449 4241 7461 4251 7471
4253 7471
TIME...MOT...LOC 1738Z 248DEG 23KT 4251 7477
$$
TAW/VTK2 follow-up statements
616
WWUS51 KALY 221806
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
206 PM EDT WED MAY 22 2013
NYC001-057-093-095-221845-
/O.CON.KALY.SV.W.0028.000000T0000Z-130522T1845Z/
MONTGOMERY NY-SCHOHARIE NY-SCHENECTADY NY-ALBANY NY-
206 PM EDT WED MAY 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WESTERN ALBANY...SOUTHWESTERN SCHENECTADY...SCHOHARIE AND SOUTH
CENTRAL MONTGOMERY COUNTIES...
AT 158 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUMMIT...OR 9
MILES SOUTHWEST OF COBLESKILL...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
VINTONTON...WEST FULTON AND WARNERVILLE BY 215 PM EDT...
PATRIA...GREENBUSH...FULTONHAM AND MINERAL SPRINGS BY 220 PM EDT...
WEST MIDDLEBURGH...WATSONVILLE AND BARNERVILLE BY 225 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4243 7456 4254 7463 4256 7465 4258 7465
4262 7464 4274 7467 4292 7424 4245 7405
4237 7449
TIME...MOT...LOC 1805Z 248DEG 23KT 4257 7455
$$
TAW/VTK324
WWUS51 KALY 221846
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
246 PM EDT WED MAY 22 2013
NYC001-057-093-095-221855-
/O.EXP.KALY.SV.W.0028.000000T0000Z-130522T1845Z/
MONTGOMERY NY-SCHOHARIE NY-SCHENECTADY NY-ALBANY NY-
246 PM EDT WED MAY 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ALBANY...SOUTHWESTERN
SCHENECTADY...SCHOHARIE AND SOUTH CENTRAL MONTGOMERY COUNTIES HAS
EXPIRED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4243 7456 4254 7463 4256 7465 4258 7465
4262 7464 4274 7467 4292 7424 4245 7405
4237 7449
TIME...MOT...LOC 1806Z 248DEG 23KT 4257 7454
$$
TAW/VTKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:24 PM EDT, 15 minutes earlier.
Area forecast discussion, May 22, 1:24 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 124 PM EDT WED MAY 22 2013 .SYNOPSIS... LOW PRESSURE WILL MOVE FROM THE GREAT LAKES REGION TODAY INTO THE SAINT LAWRENCE VALLEY TOMORROW. WARM AND HUMID CONDITIONS WILL PERSIST INTO THURSDAY WITH SHOWERS AND THUNDERSTORMS. A STRONG COLD FRONT WILL MOVE SLOWLY THROUGH NEW YORK AND NEW ENGLAND INTO THURSDAY NIGHT. LOW PRESSURE WILL FORM ALONG THIS FRONT ON THE COAST FRIDAY...AS MUCH COLDER AIR POURS INTO THE REGION...AS THE WEATHER MAY STAY UNSETTLED INTO THE FIRST HALF OF THE MEMORIAL DAY WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... ...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM... CONVECTION HAS FIRED OVER THE CWA EARLY THIS AFTERNOON. LASTEST MESOANALYSIS INDICATED CAPES CLIMBING TO 1000 J/KG MAINLY TO THE WEST OF HUDSON RIVER. BULK SHEAR IS QUITE RESPECTABLE ESPECIALLY NORTH HALF OF CWA WHERE VALUES EXCEED 40 KNOTS. SO EXPECT STORM MODE TO BE MAINLY MULTICELLULAR...WITH THE POTENTIAL FOR SOME SUPERCELLS. MAIN THREAT WILL BE HAIL WITH WIND ALSO A FACTOR. WE WILL ALSO NEED TO WATCH THREAT OF FLASH FLOODING. MAIN CONCERN WOULD BE EASTERN ZONES WHERE RAINFALL OF 2-3 INCHES WAS RECORDED LAST NIGHT. FLOW IS FAIRLY ROBUST...SO STORMS SHOULD MOVE ALONG. HOWEVER...ANY TRAINING OF CELLS WILL LEAD TO ISSUES. CONVECTION WILL CONTINUE INTO THE EVNG HOURS AND DIM OVERNIGHT AS FCA IS FIRMLY IN WARM SECTION. LOWS AND TD WILL BE IN THE 60S...AND AREAS OF PATCHY FOG POSSIBLE IN THE MORNING. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... THU AND THU NT 500HPA TROF STARTS MOVING E THROUGH GRTLKS AS SFC LOW ORGANIZES ALONG SEMI-STALLED FRONT FROM FM LK ERIE UP ST LAWRENCE VLY. THIS SYSTEM PUSHES SLOWLY EAST DRAGGING A CDFNT TO BTV-SYR LINE THU AFTN...AND THROUGH FCA BY 12UTC FRI. NAM/GFS IN PRETTY CLOSE AGREEMENT WITH THIS TIMING. WHILE THERE IS INCRG DYNAMICS WITH APPROACHING JET AND TROF...CAPES 1000-1500 ...CLOUDS WILL BE WIDESPREAD HOLDING MAX TEMPS TO MID 70S TO AROUND 80. SPC HAS ONLY PUT AREA IN SEE TEXT ATTM...WITH LOW PROBS DUE TO LIMITED INSTABILITY. REGARDLESS AREA WILL SEE PERIOD OF -SHRA/TSTMS INCRG THU...TRANSITIONING TO -SHRA/-RA BEHIND THE CDFNT OVERNIGHT. BY FRI MORNING CDFNT WILL BE IN I-95 CORRIDOR ALONG THE ATLC COAST. 500HPA TROF WILL BE MOVING INTO NE USA...AND BOTH MODELS DEVELOP A MODEST SFC LOW OVER NJ. THE WARMTH OF PAST FEW DAYS WILL GIVE WAY TO A COOL BREEZY WITH -SHRA FRI. FINALLY SFC LOW MOVES OFFSHORE FRI NT AS HIGH PRESSURE BUILDS INTO THE GRTLKS. HWVR THE 500HPA TROF LINGERS AND CUTS OFF OVER NEW ENG SAT. BETWEEN THESE TWO SYSTEMS A BRISK NW GRADIENT WILL DRIVE SOME PRETTY COOL AIR INTO THE REGION FOR LATE MAY. WITH 500HPA CUT OFF LINGERING SKIES MAY ONLY BE PS SAT IN GFS. TEMPS WILL PROBABLY GO NOWHERE FRI...ONLY COMING OFF MORNING LOWS A FEW DEG...OR HOLDING STEADY. THE GFS/NAM ARE PROGRESSIVE WITH SFC LOW DEPARTING THE COAST FRI NT...WITH ITS 500 HPA TROF CROSSING REGION SAT AND DEPARTING SAT NT WITH PC SKIES AND A RATHER BRISK WIND GRADIENT. THE 00UTC ECMWF CUTS OFF THE 500HPA LOW OVER NJ...DEVELOPS A COASTAL LOW...WHICH LINGERS ALONG THE EAST COAST FOR THE WEEKEND WITH PERIODS OF RAW CHILLY RAIN. THE GFS TEMPS WOULD BRING MINS SAT MORNING INTO THE MID 30S TO MID 40S WITH SOME NEAR 30 AND POTENTIAL FROST/FREEZE ISSUES IN ADRNDKS. HIGHS SAT WILL ONLY REBOUND EVEN WITH THE STRONG SUN TO THE 60S. LOWS SAT NIGHT WOULD AGAIN BE IN THE 30S. WINDS WILL REMAIN BRISK. ECMWF WOULD RESULT IN SLIGHTLY WARMER NIGHT TIME TEMPS AND COOLER YET DAYTIME TEMPS IN MID 50S TO LOW 60S. HPC LEANS TWRD A BLEND WITH CHC POPS LINGERING INTO SAT. IT WILL BE A FALL LIKE MEMORIAL DAY WEEKEND. WILL LEAN TWRD GFS/HPC BLEND THROUGH SAT. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THE ECMWF KEEPS THE 500HPA CUTOFF OVER RGN AND SFC LOW NEAR NEW ENGLAND COAST FOR A RAW CHILLY WEEKEND...FINALLY CLEARING ON MONDAY. HWVR AT THIS TIME ITS TO BE CONSIDERED AN OUTLIER. GFS/NAM/HPC PROGRESSIVELY MOVE THIS SYSTEM ALONG. 17 OF 20 MEMBERS OF THE GEFS ENSEMBLE KEEP IT DRY FROM FRI NIGHT ONWARD. ONLY 3 HAVE ANY QPF. SO THE WORST CASE IN THE GFS IS SOME CLOUDS FOR SUNDAY MRNG. OVERALL THE SFC HIGH BUILDS INTO THE GRTLKS SHIFTING SLOWLY EAST TO FCA BY TUES. AT 500 HPA RIDGE BUILDS FROM GRT PLAINS TO GRTLKS. PERIOD WILL START OFF PARTLY CLOUDY W/BLO NORMAL TEMPS AND A BREEZE CONTINUING SUNDAY. SCT FROST AND FREEZE WILL BE POSSIBLE IN THE HIR TRRN. IN TIME THIS WILL GIVE WAY TO BRILLIANT SUNSHINE MONDAY AND TUESDAY...LIGHT WINDS AND TEMPS RETURNING TO NORMAL MONDAY AND ABV BY TUESDAY AND WED. WILL POPULATE WITH HPC MIDNIGHT SHIFT GUID. THE GROWING SEASON IS UNDERWAY ACROSS THE MID HUDSON VALLEY... GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...THE MOHAWK VALLEY...EASTERN CATSKILLS...TACONICS...BERKSHIRES...BENNINGTON AND EASTERN WINDHAM COUNTIES VT AND LITCHFIELD COUNTY. IT WILL START ON MAY 25TH FOR THE SOUTHERN ADIRONDACKS AND WESTERN WINDHAM COUNTY. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... SOME LOW CLOUDS ARE AFFECTING MOST OF THE TAF SITE THIS MORNING...WITH IFR SCATTERED VARIABLE BROKEN AT KALB...SOLID IFR AT KPSF AND KGFL AND SOLID MVFR AT KPOU. SOME FOG IS OCCURRING AT KPSF. THE LOW CLOUDS AND FOG SHOULD LIFT BTWN 13-15Z...LEAVING A MIX OF CLOUDS ABOVE 3000 FEET AGL FOR THE REST OF THE DAY AT ALL SITES. THUNDERSTORMS SHOULD DEVELOP AGAIN THIS AFTERNOON AND CONTINUE MUCH OF TONIGHT...BUT DUE TO THE SCATTERED NATURE...JUST PUTTING VCSH UNTIL REGIONS OF THUNDERSTORM DEVELOPMENT CAN BE OBSERVED AND MOVEMENT CAN BE TRACKED LATER TODAY. WHEREVER THUNDERSTORMS OCCUR...MVFR AND IFR CONDITIONS WILL OCCUR BUT AGAIN...SCATTERED NATURE TO THUNDERSTORMS PREVENTING ACKNOWLEDGING IN TAFS FOR NOW. WINDS SHOULD BE SOUTH TO SOUTHWEST AT 10 KT OR LESS TODAY... DIMINISHING TO LESS THAN 10 KT TONIGHT. OUTLOOK... THU...MVFR WITH IFR POSSIBLE. -SHRA/-TSRA LIKELY. THU NIGHT...VFR/MVFR. CHC -SHRA/-TSRA ESPECIALLY IN THE EVNG. FRI...MAINLY VFR. CHC -TSRA MAINLY IN THE AM. SAT-SUN...VFR. NO SIG WX. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS THROUGH FRIDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY NIGHT. SHOWERS WILL CONTINUE INTO FRIDAY. RH VALUES WILL INCREASE TO 85 TO 100 PERCENT TONIGHT...AND THURSDAY NIGHT...AND LOWER TO 45 TO 60 PERCENT THIS AFTERNOON. WINDS WILL MAINLY LESS THAN 10 MPH THROUGH TONIGHT...BECOMING SOUTHWEST AROUND 10MPH THURSDAY. && .HYDROLOGY... PWATS ON THE ORDER OF 1.5 TO 2.0 INCHES NEXT FEW DAYS. WHILE WIDESPREAD FLOODING IS NOT ANTICIPATED...LOCALLY HEAVY RAINFALL IN THUNDERSTORMS AND TRAINING COULD RESULT IN SMALL STREAM AND URBAN FLOODING OVERNIGHT AND AGAIN THIS AFTERNOON. SIGNIFICANT WITHIN BANK RISES ARE LIKELY IN LARGER RIVERS. 3-HR ZONAL FFG VALUES ARE GENERALLY IN THE 2.5-3.0 INCH RANGE AT THIS TIME...WHICH ARE HIGH FOR MID TO LATE MAY. DUE TO THE SCATTERED NATURE OF THE SHOWERS AND THUNDERSTORMS... BASIN AVERAGE QPF WILL BE HIGHLY VARIABLE THIS WEEK. THE BEST THREAT FOR SEEING SIGNIFICANT AMOUNTS OF SHOWERS OR THUNDERSTORMS WILL THIS AFTERNOON INTO THURSDAY NIGHT. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER/WASULA NEAR TERM...OKEEFE/WASULA SHORT TERM...SNYDER LONG TERM...SNYDER AVIATION...NAS/WASULA FIRE WEATHER...SNYDER HYDROLOGY...SNYDER
Hazardous weather outlook, May 22, 1:01 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 101 PM EDT WED MAY 22 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-231100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 101 PM EDT WED MAY 22 2013 ...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE THUNDERSTORMS WILL ALSO BE ACCOMPANIED BY FREQUENT LIGHTNING AND HEAVY RAIN. LOCALIZED URBAN AND SMALL STREAM FLOODING IS POSSIBLE IN AREAS WHERE STORMS TRAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY. SOME OF THESE THUNDERSTORMS COULD ALSO BE STRONG TO SEVERE...ESPECIALLY FROM THE CAPITAL REGION SOUTH AND EAST. SOME AREAS OF FROST ARE POSSIBLE OVER THE HOLIDAY WEEKEND... ESPECIALLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED AT THIS TIME FOR THE FOLLOWING COUNTIES UNTIL 10 PM EDT... IN NORTHWESTERN CONNECTICUT...LITCHFIELD. IN WESTERN MASSACHUSETTS...BERKSHIRE. IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON ...GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA ...SCHENECTADY...SCHOHARIE...ULSTER...WARREN AND WASHINGTON. IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, May 22, 1:06 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
106 PM EDT WED MAY 22 2013
NYZ048>052-221730-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-WESTERN ALBANY NY-
EASTERN ALBANY NY-SOUTHERN SARATOGA NY-
106 PM EDT WED MAY 22 2013
...A STRONG THUNDERSTORM IN
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
ALTAMONT...OR ABOUT 6 MILES SOUTHWEST OF ROTTERDAM...AND MOVING EAST
AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
ROTTERDAM BY 115 PM EDT
SCHENECTADY...GUILDERLAND AND SCOTIA BY 120 PM EDT
NISKAYUNA AND 6 MILES SOUTH OF ALPLAUS BY 125 PM EDT
COLONIE...LATHAM AND 6 MILES SOUTH OF CLIFTON PARK BY 130 PM EDT
LAT...LON 4293 7369 4291 7368 4289 7368 4287 7367
4286 7368 4281 7366 4279 7368 4270 7371
4269 7412 4281 7419
TIME...MOT...LOC 1705Z 257DEG 21KT 4274 7404
TAW/VTKSpecial weather statement, May 22, 1:18 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
118 PM EDT WED MAY 22 2013
NYZ039-040-082-221800-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
118 PM EDT WED MAY 22 2013
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
CANAJOHARIE AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
FONDA BY 140 PM EDT
JOHNSTOWN BY 145 PM EDT
TRIBES HILL BY 150 PM EDT
FORT JOHNSON BY 155 PM EDT
AMSTERDAM BY 200 PM EDT
LAT...LON 4295 7470 4308 7422 4287 7413 4286 7416
4280 7452 4283 7465
TIME...MOT...LOC 1717Z 254DEG 21KT 4289 7455
TAW/VTKThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:19 PM EDT | Special Weather Statement | ALY | Warren | 56 min |
| May 21, 8:38 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 52 min |
| May 21, 8:54 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery, Schoharie | 51 min |
| May 21, 9:26 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Schenectady, Warren, Washington | 64 min |
| May 21, 10:06 PM EDT | Special Weather Statement | ALY | Otsego | 54 min |
| May 21, 10:14 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 3 hr |
| May 21, 10:27 PM EDT | Special Weather Statement | ALY | Rensselaer | 33 min |
| May 21, 10:42 PM EDT | Special Weather Statement | ALY | Montgomery | 63 min |
| May 21, 11:16 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery, Saratoga, Schenectady | 59 min |
| May 21, 11:27 PM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Fulton, Herkimer, Montgomery, Rensselaer and 4 more | 6 hr |
| May 22, 3:12 AM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Rensselaer | 6 hr |
| May 22, 1:06 PM EDT | Special Weather Statement | ALY | Schenectady | 24 min |
| May 22, 1:18 PM EDT | Special Weather Statement | ALY | Montgomery | 42 min |
| May 22, 1:34 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 56 min |
| May 22, 2:10 PM EDT | Special Weather Statement | ALY | Schenectady | 35 min |
| May 22, 2:30 PM EDT | Areal Flood Advisory | ALY | Albany, Schoharie | 3 hr |
| May 22, 2:30 PM EDT | Areal Flood Advisory | ALY | Schenectady | 3 hr |
| May 22, 2:35 PM EDT | Special Weather Statement | ALY | Ulster | 25 min |
| May 22, 2:46 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| May 22, 2:55 PM EDT | Flash Flood Warning | ALY | Saratoga, Schenectady | 2 hr |
| May 22, 3:05 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer | 3 hr |
| May 22, 3:09 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 66 min |
| May 22, 3:18 PM EDT | Flash Flood Warning | ALY | Rensselaer, Saratoga, Washington | 3 hr |
| May 22, 3:25 PM EDT | Special Weather Statement | ALY | Warren | 35 min |
| May 22, 3:27 PM EDT | Special Weather Statement | ALY | Ulster | 48 min |
| May 22, 3:30 PM EDT | Special Weather Statement | ALY | Washington | 30 min |
| May 22, 3:31 PM EDT | River Flood Warning | ALY | Rensselaer, Washington | 10 hr |
| May 22, 3:56 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 49 min |
| May 22, 6:27 PM EDT | Special Weather Statement | ALY | Herkimer | 33 min |
| May 22, 7:34 PM EDT | Special Weather Statement | ALY | Montgomery | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.